Browse/search for people

Publication - Dr Feng Yu

    Asymptotic behavior of the rate of adaptation

    Citation

    Yu, F, Etheridge, A & Cuthbertson, C, 2010, ‘Asymptotic behavior of the rate of adaptation’. Annals of Applied Probability, vol 20., pp. 978 - 1004

    Abstract

    We consider the accumulation of beneficial and deleterious mutations in large asexual populations. The rate of adaptation is affected by the total mutation rate, proportion of beneficial mutations and population size N. We show that regardless of mutation rates, as long as the proportion of beneficial mutations is strictly positive, the adaptation rate is at least where δ can be any small positive number, if the population size is sufficiently large. This shows that if the genome is modeled as continuous, there is no limit to natural selection, that is, the rate of adaptation grows in N without bound.

    Full details in the University publications repository